Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Undergone robotic hysterectomy and having pain in right knee. What do you suggest?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
My right knee has bothered me since my robotic hysterectomy I had this past February. The last few days it has been really painful to walk on. I don't know what to do.
Posted Fri, 22 Nov 2013 in Bones, Muscles and Joints
Answered by Dr. Rakesh Karanwal 2 hours later
Brief Answer: Knee pain is due to degenerative joint disease Detailed Answer: Hi Mrs. XXXXXXX Thanks for your query. I wish you had furnished more details about your knee proble, such as, if there is a clicking sound during knee movement; any other joints involved; any morning stiffness of joints or perpetual low back ache. This notwithstanding, from the sketchy details available, I do not feel that there is any correlation between hysterectomy and onset of knee problem. If you are post-menopausal, it is most likely due to degenerative joint disease , which occurs due to osteoporosis and age-related wear & tear of joints, particularly knee joints. I would therefore recommend that you get CT scan of right knee; DEXA scan of bones for osteoporosis; Blood Vitamin D3, Calcium and Phosphate levels done. Pending these test reports, you may take high dose of calcium with Vitamin D3 and, Diacerin daily, which, over a period of time, will certainly give significant relief- as per my vast experience. Further, regular exercises such as walks should be continued. Wearing a knee cap will reduce the pain while walking. Also, if your gynecologist is of the opinion that you need hormonal replacement therapy, please do start it. Consult your doctor, who will prescribe the drugs in appropriate doses. Hope I have answered your query. I will be happy to address to further clarifications, if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor